MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The >50% stenosed target lesion was located in the moderately tortuous and non-calcified iliac artery.A 16-4/5.8/75 xxl balloon catheter was advanced for dilation.However, it was noted that the balloon broke while inflating inside a wallstent.The balloon was pulled out through the sheath and the procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: xxl/16-4/5.8/75 was returned for analysis.A visual examination identified a complete circumferential tear of the balloon material located approximately 50mm distal of the proximal sleeve of the balloon.The proximal section of balloon material was also torn longitudinally beginning at the circumferential tear and extending approximately 25mm proximally.The distal section of the device including a section of balloon material, a section of shaft, both markerbands and the tip were not returned for analysis.This type of damage is consistent with excessive tensile force being applied to the device.The rate of burst pressure of this device is 5atm (atmospheres).A visual and tactile examination found the shaft to have been detached and severely stretched/damaged at approximately 45mm distal of the proximal balloon sleeve.The distal section of the device including a section of balloon material, a section of shaft, both markerbands and the tip were not returned for analysis.This type of damage is consistent with excessive tensile force being applied to the device.The shaft of the proximal section of the device was also kinked at more than one location.A visual examination identified a section of balloon material, a section of shaft, both markerbands and the tip were not returned for analysis.A visual examination of the device identified that a section of balloon material, a section of shaft, both markerbands and the tip were not returned for analysis.
 
Event or Problem Description
It was reported that shaft break occurred.The >50% stenosed target lesion was located in the moderately tortuous and non-calcified iliac artery.A 16-4/5.8/75 xxl balloon catheter was advanced for dilation.However, it was noted that the balloon broke while inflating inside a wallstent.The balloon was pulled out through the sheath and the procedure was completed with a different device.There were no patient complications reported.It was further reported that the balloon ruptured while inflating, and the shaft did not break as previously reported.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16942920
Report Number2124215-2023-24368
Device Sequence Number19667984
Product Code KNQ
UDI-Device Identifier08714729163060
UDI-Public08714729163060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0030739262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer05/17/2023
05/31/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date05/23/2023
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown